MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Headache (1880); Vomiting (2144); Confusion/ Disorientation (2553)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3013886523-2023-00231, 3013886523-2023-00240.A physician reported a certas valve (id 828804), a peritoneal catheter (id 823074) and a ventricular catheter (id 823073) were implanted via ventricular peritoneal (vp) shunt on (b)(6) 2023.On (b)(6) 2023, the patient had a headache and slit ventricle appeared.On (b)(6) 2023, an x-ray was performed because the patient presented with disorientation.The setting pressure was set to 8 because a slit-like ventricle was observed; acute hydrocephalus occurred.On (b)(6) 2023, an x-ray was performed because the patient presented with vomiting.Due to ventricular enlargement, drainage was performed.An obstruction was suspected therefore, the valve, the peritoneal and ventricular catheter were removed and replaced on (b)(6) 2023.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal catheter (id 823074 ) was returned for evaluation.Failure analysis - the catheter was visually inspected and no defect was noted.The catheter was irrigated, no occlusion and leak noted.Root cause analysis- no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the catheter, at the time of investigation no function issues were noted.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17395977
Report Number3013886523-2023-00239
Device Sequence Number5931815
Product Code JXG
UDI-Device Identifier10886704041337
UDI-Public10886704041337
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale